Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2001, 11:00 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 11:00 AM CDT (16:00 UTC)
- Expired
- Jun 27, 2001, 12:00 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Lafourche Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2889 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 271603 SVRNEW LAC057-109-271700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...CUT OFF...GALLIANO...LAROSE... THIBODAUX TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL NOON CDT * AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTH OF HOUMA NEAR DULAC...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FREQUENT TO CONTINUOUS LIGHTNING WILL ALSO INCREASE THIS RISK OF GETTING STRUCK IF CAUGHT OUTDOORS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL WITH RATES OF 2 TO 3 INCxHES OF HOUR WILL ALSO OCCUR WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:00 AM CDT, 1 hour earlier.
Area forecast discussion, Jun 27, 10:00 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1000 AM CDT WED JUN 27 2001 WILL UPDATE ZONES TO BRING POPS UP TO THE 60 TO 70 PERCENT RANGE AND TO INCREASE SEVERE WORDING TO HIT IT A LITTLE HARDER. SQUALL LINE MOVING INTO -8 LI AIR OVER SOUTHEAST LOUISIANA TRIGGERED BY VORT MAXES ROTATING UNDER LARGE UPPER LEVEL LOW SITUATED OVER THE MISSOURI BOOTHEEL. RICKS INDEX SHOWS WIND GUSTS OF 34 TO 44 KT AND PEA SIZED HAIL THREAT BUT THIS MAY BE CONSERVATIVE BASED ON A 337K LIFT. VERY HIGH PW WILL ALSO PROVIDE LOCALIZED FLOOD THREAT. .NEW...NONE LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Jun 27, 5:51 AM CDT, 5 hours 9 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 AM CDT WED JUN 27 2001 ...SYNOPSIS... SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED. HOWEVER...TEMPERATURES ALOFT ARE COOL ENOUGH FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WITH THE GREATEST THREAT OF SEVERE WEATHER BEING HAIL AND DAMAGING WINDS. BRIEF HEAVY RAIN AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH SOME OF THE THUNDERSTORMS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Jun 27, 5:52 AM CDT, 5 hours 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 AM CDT WED JUN 27 2001 ...SYNOPSIS... SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED. HOWEVER...TEMPERATURES ALOFT ARE COOL ENOUGH FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WITH THE GREATEST THREAT OF SEVERE WEATHER BEING HAIL AND DAMAGING WINDS. BRIEF HEAVY RAIN AND FREQUENT LIGHTNING CAN GALSO BE EXPECTED WITH SOME OF THE THUNDERSTORMS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Jun 27, 6:30 AM CDT, 4 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 AM CDT WED JUN 27 2001 ...SYNOPSIS... SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED. HOWEVER...TEMPERATURES ALOFT ARE COOL ENOUGH FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WITH THE GREATEST THREAT OF SEVERE WEATHER BEING HAIL AND DAMAGING WINDS. BRIEF HEAVY RAIN AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH SOME OF THE THUNDERSTORMS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Jun 27, 11:00 AM CDT, 0 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUN 27 2001 ...SYNOPSIS... VERY MOIST AND UNSTABLE AIRMASS MOVING THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AROUND SURFACE HIGH PRESSURE WHICH IS SITUATED OVER THE SOUTHEAST U.S. ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON. SOME THUNDERSTORMS BECOMING SEVERE WITH ASSOCIATED SMALL HAIL...STRONG GUSTY WINDS IN EXCESS OF 50 MPH...AND FREQUENT LIGHTNING. ISOLATED BRIEF TORNADOES ARE POSSIBLE. HEAVY RAIN WITH RATES OF 2 TO 3 INCHES AN HOUR ARE POSSIBLE WITH LOCALIZED FLOODING OF STREETS AND STREAM. ACTIONS...LOCAL EMERGENCY OFFICIALS SHOULD BE ON THE ALERT OF THE POSSIBILITIES OF THESE SEVERE THUNDERSTORMS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:20 AM CDT | Tornado Warning | LIX | Livingston | 25 min |
| Jun 27, 12:22 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 38 min |
| Jun 27, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 60 min |
| Jun 27, 3:50 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.